Allergy to Penicillin? - Mothering Forums
 
Thread Tools
#1 of 4 Old 10-23-2006, 06:29 PM - Thread Starter
 
hazelnut316's Avatar
 
Join Date: Aug 2006
Posts: 181
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
My 7 month old daugher had a double ear infection and was put on Amoxicillin. She was fine the whole ten days she took it, but the afternoon of the 11th day, she developed a fever and started breaking out in hives. It was the first day off the medicine. She has a had a fever and occasional hives since then. Is it possible she is allergic to the Amoxicillin, or is it more likely hives from a virus?

cx posted in Allergies.
hazelnut316 is offline  
Sponsored Links
Advertisement
 
#2 of 4 Old 10-24-2006, 11:07 AM
 
Metasequoia's Avatar
 
Join Date: Jun 2005
Location: In the village
Posts: 8,236
Mentioned: 501 Post(s)
Tagged: 0 Thread(s)
Quoted: 479 Post(s)
My Dd had a penicillin reaction & it was immediate, she broke out in a rash, her face swelled up like crazy until her eyes were just slivers & she was very lethargic. I suppose all reactions could be different, but that was our experience. Her doc tested her for Epstein Barr, because apparently, if you have that & you take abx, a rash can develop.

Mama
To view links or images in signatures your post count must be 10 or greater. You currently have 0 posts.
to Girl 2/00, Girl 1/03, Boy 3/06, Boy 11/10, and Girl! 7/15!
Metasequoia is offline  
#3 of 4 Old 10-24-2006, 12:38 PM
 
CorbinsMama's Avatar
 
Join Date: Jun 2003
Location: MO
Posts: 1,677
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
My DH is allergic to Sulfa (as am I) and penicillin. He can take amoxicillin, though. He breaks out in hives from the others. I break out in hives and my throat closes up from the sulfa.
CorbinsMama is offline  
 
#4 of 4 Old 10-24-2006, 12:46 PM
 
OakBerry's Avatar
 
Join Date: May 2005
Posts: 2,888
Mentioned: 0 Post(s)
Tagged: 0 Thread(s)
Quoted: 0 Post(s)
That's a tough one. Because last year there was a virus going around and several people I knew had hives before, during, or after it. So it could be viral.
It could also be the Amoxicillin. An allergic drug reaction can occur anytime, no matter how many courses or doses of the drug you've had.

I'd ask the doctor what he/she thinks.
OakBerry is offline  
Reply


User Tag List

Thread Tools
Show Printable Version Show Printable Version
Email this Page Email this Page



Posting Rules  
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are Off

Online Users: 1,435

15 members and 1,420 guests
alex-alex , Consaine , Dovenoir , Hyacinthe , KerriB , lauritagoddess , lmaraial57 , megaluv2give , Nazsmum , primalmom , Realdeal , RhiannonRain , stellanyc , verticalscope , WolandPetrov
Most users ever online was 21,860, 06-22-2018 at 09:45 PM.